Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 138, NWS Pueblo, CO

July 3, 2010Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2010, 4:27 PM MDT for Baca County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2010, 4:27 PM MDT (22:27 UTC)
Expired
Jul 3, 2010, 5:01 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Baca County, CO

The radar

The Pueblo radar (KPUX), 191 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:03 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 3, 3:03 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SAT JUL 3 2010

.SHORT TERM...

(TONIGHT AND TOMORROW)

...COOL FRONT TONIGHT AND SOME STRONG STORMS LATE TOMORROW...

CURRENTLY...

ISOLATED STORMS OVER MOST OF THE REGION AS I WRITE (230 PM).
STRONGEST STORMS OVER FAR SE CORNER OF THE REGION...AND THESE ARE
OCCURRING EXACTLY WHERE THE SHORT TERM SIMULATIONS SAID THEY WOULD.

WAT VAP IMAGERY IS SHOWING A RATHER IMPRESSIVE SHORT WAVE TROUGH
OVER THE WITH A COUPLE OF EMBEDDED SHORT WAVES CLEARLY SEEN IN THE
SAT PIX. ONE OF THESE WAS OVER W WY WHILE THE OTHER WAS OVER THE
WASHINGTON AND OREGON BORDER.

THIS AFTERNOON INTO TONIGHT...

MAIN CONCERN WILL BE CONVECTION MOVING ACROSS BACA COUNTY DURING THE
MID AFTERNOON TIME PD. THIS CONVECTION COULD GET STRONG AS IT WILL
BE IN A SOMEWHAT FAVORABLE ENVIRONMENT DUE TO THE BETTER LLVL
MOISTURE OVER THIS REGION AND CONVERGENCE ASSOCIATED WITH THE TROUGH
OVER THIS AREA. THIS CONVECTION SHOULD MOVE OUT OF THE STATE BY
LATER THIS AFTERNOON.

THE OTHER CONVECTION IS EXPECTED TO REMAIN ISOLATED DUE TO THE DRY
AIR ALOFT AND NOMINAL LLVL MOISTURE OVER AT THE SFC.

BY THIS EVENING...ALL CONVECTION SHOULD END.

DURING THE EARLY MORNING HOURS A COLD FRONT WILL MOVE SOUTH ACROSS
THE PLAINS IN ADVANCE OF THE SHORTWAVE. MODELS ARE SHOWING THE LLVL
ATMOS IS GOING TO BE RATHER STABLE DURING MOST OF THE AFTERNOON TIME
PD SO I HAVE CUT BACK POPS DURING THIS PD. HOWEVER LATER IN THE
AFTERNOON ATMOS WILL DESTABILIZE AND WE COULD SEE ABOUT 1500 CAPE
AND 40 KTS OF SHEAR OVER THE REGION DURING THE LATE AFTERNOON. NAM
IS SHOWING THE BEST INSTABILITY OVER THE RATON MESA REGION WHILE GFS
IS MORE ALONG THE ENTIRE I-25 CORRIDOR. LIKEWISE...GIVEN THE
SHORTWAVE TO THE WEST...DECENT CAPE AND DEEP SHEAR...WE WILL BE
UNDER THE GUN FOR SOME ROTATING CONVECTION BY LATE TOMORROW
AFTERNOON.

OTHERWISE...EXPECT IT TO BE RATHER COOL AND CLOUDY OVER THE PLAINS
EARLY TOMORROW WITH CLEARING DURING THE LATE MORNING OR EARLY
AFTERNOON.

INTERIOR MTNS SHOULD SEE ISOLATED (IF ANY) CONVECTION TOMORROW. /HODANISH

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

A STRONG SHORTWAVE TROUGH WILL BE PROGRESSING EASTWARD ACROSS
NORTHERN COLORADO MONDAY NIGHT WITH AN ASSOCIATED COLD FRONT
DROPPING SOUTH ACROSS THE PLAINS. LOW LEVEL MOISTURE FIELDS AND
INSTABILITY ALONG WITH LOW LEVEL CONVERGENCE WILL HELP IGNITE
THUNDERSTORMS ALONG THE FRONT...NORTH OF HIGHWAY 50 AND PROGRESSING
SOUTH AND EAST ACROSS THE PLAINS THROUGH THE OVERNIGHT PERIOD.
SHEAR OF 30-35 KTS WILL HELP PRODUCE A FEW STRONGER
CELLS...ESPECIALLY THROUGH 03Z. PWAT VALUES NEARING 1.5 INCHES AND
ABUNDANT LOW LEVEL MOISTURE WILL KEEP HEAVY RAINFALL THE MAIN
THREAT OF THESE THUNDERSTORMS. GUSTY OUTFLOW WINDS AND HAIL TO 3/4
OF AN INCH WILL ALSO LIKELY BE POSSIBLE. THUNDERSTORMS WILL
CONTINUE ACROSS THE PLAINS THROUGH THE OVERNIGHT HOURS AND MOVE
OFF INTO KANSAS BY SUNRISE ON MONDAY.

STABLE CONDITIONS WILL BE PRESENT ACROSS SOUTHERN COLORADO ON
MONDAY IN THE WAKE OF THE CONVECTIVE SYSTEM FROM THE NIGHT BEFORE.
DO EXPECT TO SEE A FEW THUNDERSTORMS DEVELOP ALONG THE EASTERN
MOUNTAINS BY THE LATE AFTERNOON HOWEVER THEY WILL BE SHORT LIVED
AS MODELS DO NOT BREAK OUT CONVECTION UNTIL CLOSE TO 00Z.

THE PATTERN BEGINS TO CHANGE ON TUESDAY WITH A BROAD TROUGH ACROSS
THE NORTHERN CONUS AND DIRTY HIGH PRESSURE BUILDING ACROSS THE
DESERT SOUTHWEST. FLOW ACROSS THE REGION WILL TURN SOUTHERLY AND
PUMP MOISTURE INTO EASTERN COLORADO BY TUESDAY AFTERNOON. A WEAK
FRONT WILL ALSO DROP ACROSS THE PLAINS ON TUESDAY MORNING AND WASH
OUT ACROSS THE PLAINS WITH UPSLOPE FLOW DEVELOPING. PWAT VALUES
WILL ONCE AGAIN RISE TO OVER AN INCH AND MOISTURE WILL DEEPEN IN
THE LOWER LEVELS. THE COMBINATION OF UPSLOPE FLOW AND MOISTURE
WILL LEAD TO STRONG INSTABILITY ALONG THE EASTERN MOUNTAINS DURING
THE AFTERNOON WITH HEAVY RAINFALL LIKELY. MODELS ARE GENERATING
UPWARDS TO 1-2 INCHES OF QPF OVER THE WET MOUNTAINS AND ADJACENT
PLAINS LATE TUESDAY AFTERNOON THROUGH EVENING ACCORDING TO THE
NAM. THE GFS ALSO WANTS TO BREAK OUT HEAVY RAINFALL TUESDAY
AFTERNOON AND PERSISTING THROUGH WEDNESDAY MORNING ALONG THE
EASTERN SLOPES AND PALMER DIVIDE AND PROGRESSING IT EASTWARD
ACROSS THE PLAINS. WHILE THE NAM SOLUTION MAKES MOST SENSE...THE
GFS POSSIBILITY OF AN MCS MOVING ACROSS THE PLAINS IS NOT OUT OF
THE QUESTION.

CONTINUED UPSLOPE FLOW WITH DEEP MOISTURE WILL THE LIKELIHOOD OF
HEAVY RAINFALL AND THUNDERSTORMS IN THE FORECAST FOR WEDNESDAY.
EXPECT A SIMILAR SETUP BY WEDNESDAY AFTERNOON WITH THUNDERSTORMS
DEVELOPING OVER THE EASTERN MOUNTAINS AND PROGRESSING INTO THE
PLAINS BY THE EVENING. THE GFS IS FOCUSING THE HEAVIEST
PRECIPITATION ACROSS NORTHERN NEW MEXICO DURING THE OVERNIGHT
PERIOD BUT HEAVY RAINFALL THROUGH THURSDAY MORNING ACROSS THE
PLAINS IS POSSIBLE. THE RIDGE OF THE DESERT SOUTHWEST FLATTENS ON
THURSDAY WITH A DISTURBANCE PASSING TO THE NORTH. EXPECT A BREAK
IN HEAVY RAIN ON THURSDAY WITH MORE PULSE TYPE CONVECTION OVER THE
MOUNTAINS THURSDAY AFTERNOON AND LESS COVERAGE ACROSS THE PLAINS
BY THE EVENING. ANOTHER SYSTEM PASSING BY TO THE NORTH WILL SEND A
COLD FRONT SOUTH ACROSS THE PLAINS ON FRIDAY EVENING WITH THE GFS
PRODUCING HEAVY RAINFALL ACROSS THE PLAINS. THE ECMWF IS ALSO
HINTING AT THIS SOLUTION...HOWEVER CONFIDENCE IN THE TIMING OF A
COLD FRONT LET ALONE THE MODELS CHANGING OVER TIME IS LOW BUT IT
IS WORTH MENTIONING THE POTENTIAL FOR HEAVY RAINFALL SOMETIME
FRIDAY AFTERNOON THROUGH SATURDAY MORNING.

TEMPERATURES WILL COOL SLIGHTLY THROUGH THE WEEK WITH HIGHS
GENERALLY IN THE MID TO UPPER 80S ACROSS THE PLAINS AND 70S ACROSS
THE HIGHER TERRAIN TO THE WEST.  MOZLEY

&&

.AVIATION...

KCOS WILL HAVE A FROPA AROUND 09Z TONIGHT. EXPECT MVFR CLOUDINESS
FROM ABOUT 09Z THROUGH AT LEAST 16Z TOMORROW. WE COULD ALSO SEE SOME
STRONG CONVECTION LATE TOMORROW AFTERNOON OR EVENING DEPENDING HOW
MUCH INSTABILITY DEVELOPS OVER THE PIKES PEAK REGION.

KPUB WILL ALSO SEE SOME LOW CIGS LATE TONIGHT AND EARLY TOMORROW
MORNING BUT EXPECT CIGS TO BE JUST ABOVE MVFR CRITERIA. PUEBLO WILL
ALSO SEE A CHANCE OF STRONG STORMS LATE TOMORROW AFTERNOON AND
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jul 3, 6:45 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
645 AM MDT SAT JUL 3 2010

COZ058>089-093>099-041245-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
645 AM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING.  THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAIN. A COUPLE
STORMS OVER THE SOUTHEAST PLAINS COULD BECOME STRONG...WITH HAIL UP
TO 1/2 INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...SEVERE THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND
EVENING FROM THE EASTERN MOUNTAINS AND EASTWARD. THE MAIN THREATS
FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

OTHERWISE...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH
DAY OVER THE ENTIRE AREA. LIGHTNING IS A BIG CONCERN SINCE MANY
PEOPLE WILL BE ENJOYING OUTDOOR ACTIVITIES OVER THE HOLIDAY
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

28/06

In the hours before

Special weather statement, Jul 3, 2:08 PM MDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT SAT JUL 3 2010

COZ094-099-032045-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
208 PM MDT SAT JUL 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO
  EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES EAST OF KIM...OR 29 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

OTHER STRONG STORMS WERE NOTED ABOUT 7 MILES NORTH OF PRITCHETT AND
ACROSS SOUTHEASTERN LAS ANIMAS COUNTIES.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 3, 2:35 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT SAT JUL 3 2010

COZ094-097>099-032100-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
235 PM MDT SAT JUL 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.
  SOUTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO
  EXTREME EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF PRITCHETT...OR
21 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  VILAS.
  SPRINGFIELD.
  PRITCHETT.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 3, 3:18 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT SAT JUL 3 2010

COZ094-098-099-032145-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD
VICINITY/BACA COUNTY-
318 PM MDT SAT JUL 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  BACA COUNTY IN SOUTHEAST COLORADO
   THIS INCLUDES...SPRINGFIELD.
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTH CENTRAL PROWERS COUNTY IN SOUTHEAST COLORADO

AT 314 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM EXTREME SOUTHEAST LAS
ANIMAS COUNTY...EXTENDING NORTHEAST ACROSS BACA COUNTY. THE ACTIVITY
WAS MOVING TO THE NORTHEAST AT 15 MPH. WIND GUSTS TO 40 TO 50 MPH
ALONG WITH HAIL UP TO 1/2 INCH IN DIAMETER COULD OCCUR WITH ANY OF
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  VILAS.
  TWO BUTTES.
  SPRINGFIELD.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 3, 3:42 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
342 PM MDT SAT JUL 3 2010

COZ094-099-032215-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
342 PM MDT SAT JUL 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 337 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF KENTON...OR 31 MILES SOUTHWEST
OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 3, 4:17 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT SAT JUL 3 2010

COZ094-099-032245-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
417 PM MDT SAT JUL 3 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF PRITCHETT...OR 24 MILES
SOUTHWEST OF SPRINGFIELD. THIS STORM WAS MOVING NORTHEAST AT 10 MPH.

WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:47 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers20 min
Jul 3, 4:54 PM MDTFlash Flood WarningPUBBaca3 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.